Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Weyl's theorem holds for algebraically hyponormal operators


Authors: Young Min Han and Woo Young Lee
Journal: Proc. Amer. Math. Soc. 128 (2000), 2291-2296
MSC (2000): Primary 47A10, 47A53; Secondary 47B20
DOI: https://doi.org/10.1090/S0002-9939-00-05741-5
Published electronically: March 29, 2000
MathSciNet review: 1756089
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

In this note it is shown that if $T$ is an ``algebraically hyponormal" operator, i.e., $p(T)$ is hyponormal for some nonconstant complex polynomial $p$, then for every $f\in H(\sigma (T))$, Weyl's theorem holds for $f(T)$, where $H(\sigma (T))$ denotes the set of analytic functions on an open neighborhood of $\sigma (T)$.


References [Enhancements On Off] (What's this?)

  • 1. S.K. Berberian, An extension of Weyl's theorem to a class of not necessarily normal operators, Michigan Math. J. 16 (1969), 273-279. MR 40:3335
  • 2. S.K. Berberian, The Weyl spectrum of an operator, Indiana Univ. Math. J. 20 (1970), 529-544. MR 43:5344
  • 3. J.B. Conway and B.B. Morrel, Roots and Logarithms of bounded operators on Hilbert space, J. Funct. Anal. 70 (1987), 171-193. MR 87m:47044
  • 4. L.A. Coburn, Weyl's theorem for nonnormal operators, Michigan Math. J. 13 (1966), 285-288. MR 34:1846
  • 5. P.R. Halmos, A Hilbert Space Problem Book, Springer, New York, 1982. MR 84e:47001
  • 6. R.E. Harte, Fredholm, Weyl and Browder theory, Proc. Royal Irish Acad. 85A (2) (1985), 151-176. MR 87h:47029
  • 7. R.E. Harte, Invertibility and Singularity for Bounded Linear Operators, Dekker, New York, 1988. MR 89d:47001
  • 8. R.E. Harte and W.Y. Lee, Another note on Weyl's theorem, Trans. Amer. Math. Soc. 349 (1997), 2115-2124. MR 98j:47024
  • 9. W.Y. Lee and S.H. Lee, A spectral mapping theorem for the Weyl spectrum, Glasgow Math. J. 38(1) (1996), 61-64. MR 97c:47023
  • 10. K.K. Oberai, On the Weyl spectrum (II), Illinois J. Math. 21 (1977), 84-90. MR 55:1102
  • 11. C. Schmoeger, Ascent, descent and the Atkinson region in Banach algebras II, Ricerche di Matematica vol. XLII, fasc.$2^{o}$ (1993), 249-264. MR 95g:46093
  • 12. H. Weyl, Über beschränkte quadratische Formen, deren Differenz vollsteig ist, Rend. Circ. Mat. Palermo 27 (1909), 373-392.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A10, 47A53, 47B20

Retrieve articles in all journals with MSC (2000): 47A10, 47A53, 47B20


Additional Information

Young Min Han
Affiliation: Department of Mathematics, Sungkyunkwan University, Suwon 440-746, Korea

Woo Young Lee
Affiliation: Department of Mathematics, Sungkyunkwan University, Suwon 440-746, Korea
Email: wylee@yurim.skku.ac.kr

DOI: https://doi.org/10.1090/S0002-9939-00-05741-5
Keywords: Weyl's theorem, algebraically hyponormal operators, unilateral weighted shifts
Received by editor(s): August 22, 1998
Published electronically: March 29, 2000
Additional Notes: This work was partially supported by the BSRI-97-1420 and the KOSEF through the GARC at Seoul National University.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society